MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZKB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/27/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
A zkb00 intraocular lens was explanted from the right eye of a patient.The reason for the explant is unknown.The incision was enlarged.No sutures were required.There was no patient injury.Another lens of the same model but a higher diopter was implanted.No additional information has been provided.
 
Additional Manufacturer Narrative
Device available for evaluation - yes.Returned to manufacturer on: 09/19/2016.Device returned to manufacturer - yes.Device evaluation: the intraocular lens (iol) was returned at the manufacturing site for evaluation.Visual inspection revealed that the lens was cut in pieces, most probably to make explant possible.Considering the condition of the lens additional analysis was not possible.The customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key5904786
Report Number9614546-2016-00418
Device Sequence Number25843
Product Code MFK
UDI-Device Identifier05050474560031
UDI-Public(01)05050474560031(17)200209
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/09/2020
Device Model NumberZKB00
Device Catalogue NumberZKB00U0175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/25/2016
Supplement Report FDA Received Date11/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR